Alert archive / Texas / High Wind Watches in 2017
High Wind Watch 25, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Oct 8, 2017, 4:04 AM CDT. It took effect at Oct 9, 2017, 7:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 8, 2017, 4:04 AM CDT (09:04 UTC)
- In effect from
- Oct 9, 2017, 7:00 PM CDT
- Expired
- Oct 9, 2017, 3:55 AM CDT
- In force
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
330 WWUS74 KMAF 080904 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 404 AM CDT Sun Oct 8 2017 ...High Winds Expected Through Guadalupe Pass Monday Night... .Strong gap winds will develop Monday evening behind a powerful cold front. These winds are expected to subside around sunrise Tuesday morning. TXZ258-082300- /O.NEW.KMAF.HW.A.0025.171010T0000Z-171010T1500Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 304 AM MDT Sun Oct 8 2017 ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... * TIMING...Monday evening into Tuesday morning. * WINDS...Northeast 55 to 65 mph. * IMPACTS...Winds will be particularly hazardous through Guadalupe Pass where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high- profile vehicles should strongly consider postponing travel until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ rhluchan
2 follow-up statements
735 WWUS74 KMAF 081900 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 200 PM CDT Sun Oct 8 2017 ...High Winds Expected Through Guadalupe Pass Monday Night and early Tuesday morning... .Strong gap winds will develop Monday evening behind a powerful cold front. These winds are expected to subside around sunrise Tuesday morning. TXZ258-090300- /O.CON.KMAF.HW.A.0025.171010T0000Z-171010T1500Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 100 PM MDT Sun Oct 8 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... * TIMING...Monday evening into Tuesday morning. * WINDS...Northeast 35 to 45 mph. * IMPACTS...Be especially careful driving through Guadalupe Pass. People driving high-profile vehicles should strongly consider postponing travel until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. && $$
740 WWUS74 KMAF 090855 NPWMAF URGENT - WEATHER MESSAGE...RESENT National Weather Service Midland/Odessa TX 355 AM CDT Mon Oct 9 2017 ...High Winds Expected Through Guadalupe Pass tonight and early Tuesday morning... .Strong gap winds will develop this evening behind a powerful cold front. These winds are expected to subside around sunrise Tuesday morning. TXZ258-092200- /O.UPG.KMAF.HW.A.0025.171010T0000Z-171010T1500Z/ /O.NEW.KMAF.HW.W.0033.171010T0300Z-171010T1500Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 255 AM MDT Mon Oct 9 2017 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT TUESDAY... * TIMING...Monday evening into Tuesday morning. * WINDS...Northeast 40 to 50 mph. * IMPACTS...Be especially careful driving through Guadalupe Pass. People driving high-profile vehicles should strongly consider postponing travel until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ rhluchan
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Oct 7, 11:19 PM CDT, 4 hours 45 minutes earlier.
Area forecast discussion, Oct 7, 11:19 PM CDT, 4 hours 45 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1119 PM CDT Sat Oct 7 2017 .DISCUSSION... See 06Z aviation discussion below. && .AVIATION... VFR conditions and light south to southwest winds the next 24 hours. && .PREV DISCUSSION... /issued 255 PM CDT Sat Oct 7 2017/ DISCUSSION... An upper low is over Iowa and is embedded on the south end of a broad upper trough over southern Canada. A surface high is across the CWA today behind the cold front that moved through the area last night. High temperatures today should be about 10 degrees cooler than yesterday and near normal for this time of year. Low temperatures tonight should cool to near normal with mostly clear skies and light winds. The upper trough over Canada will dig southward on Sunday. A surface trough develops across the area Sunday afternoon resulting in west to southwest winds across most of the CWA. This will allow for downslope warming and for temperatures to warm back up into the 90s across much of the area. The upper trough will begin to move over the Southern Plains on Monday resulting in a significant cold front pushing southward into the CWA sometime during the day. The timing on this front will be the key factor in determining the high temperatures for Monday. There is some uncertainty in regards to the timing of the front, and precipitation is not expected. A fairly tight pressure gradient is expected with this front so strong winds are possible through Guadalupe Pass during this time. Low temperatures will cool by quite a bit behind the front Monday night. Likewise, temperatures on Tuesday are expected to be quite a bit cooler with highs in the 60s across most locations with the surface high closer to the area. On Wednesday, another trough will be over the western conus with southwest flow over the CWA. Surface winds will return to a southerly direction so temperatures are expected to warm up about 10 degrees but still remain below normal. This warming trend continues through the end of next week as the upper trough over the west deepens and moves eastward. Chances of rain and thunderstorms across the western CWA increase later next week with the approach of the upper trough. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 52 91 60 83 / 0 0 0 0 Carlsbad 52 92 58 83 / 0 0 0 0 Dryden 62 91 67 92 / 0 10 0 0 Fort Stockton 57 95 62 87 / 0 0 0 0 Guadalupe Pass 58 83 59 76 / 0 10 0 0 Hobbs 49 88 54 76 / 0 0 0 0 Marfa 52 86 51 81 / 0 0 10 0 Midland Intl Airport 54 92 61 86 / 0 0 0 0 Odessa 54 92 60 86 / 0 0 0 0 Wink 55 94 59 86 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 99/99/10
Hazardous weather outlook, Oct 7, 1:47 PM CDT, 14 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 147 PM CDT Sat Oct 7 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-081900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 147 PM CDT Sat Oct 7 2017 /1247 PM MDT Sat Oct 7 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
Nearby
High Wind Watches in Texas, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.